Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 33, NWS Miami, FL

April 17, 2006Broward County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Apr 17, 2006, 3:58 AM EDT for Broward County, Palm Beach County, Florida. It took effect at Apr 17, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 3:58 AM EDT (07:58 UTC)
In effect from
Apr 17, 2006, 1:00 PM EDT
Expired
Apr 17, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 170758
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
358 AM EDT MON APR 17 2006

...RED FLAG WARNING FOR MONDAY AFTERNOON UNTIL 7 PM THIS EVENING FOR
PALM BEACH AND BROWARD COUNTIES FOR 4 OR MORE HOURS OF LOW
RELATIVE HUMIDITIES...

FLZ067-068-071-072-172300-
/O.NEW.KMFL.FW.W.0033.060417T1700Z-060417T2300Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-
358 AM EDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

HIGH PRESSURE RIDGE HAS MOVED A LITTLE FURTHER SOUTH AND WILL PRODUCE
A BIT STRONGER WESTERLY FLOW THAN ON SUNDAY. THIS WILL PREVENT THE
SEA BREEZE FROM PENETRATING INLAND AND WILL BE PINNED ALONG THE
COAST OVER PALM BEACH AND BROWARD COUNTIES THIS AFTERNOON. THEREFORE,
MAXIMUM TEMPERATURES IN THE UPPER 50S COMBINED WITH DEW POINTS IN
THE UPPER 50S WILL PRODUCE RELATIVE HUMIDITIES AT OR JUST BELOW 35
PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH 7 PM THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 171232 CCA
RFWMFL

RED FLAG WARNING...CORRECTED
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
358 AM EDT MON APR 17 2006

...RED FLAG WARNING FOR MONDAY AFTERNOON UNTIL 7 PM THIS EVENING FOR
PALM BEACH AND BROWARD COUNTIES FOR 4 OR MORE HOURS OF LOW
RELATIVE HUMIDITIES...

FLZ067-068-071-072-172300-
/O.NEW.KMFL.FW.W.0033.060417T1700Z-060417T2300Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-
358 AM EDT MON APR 17 2006

CORRECTED MAXIMUM TEMPERATURE RANGE

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

HIGH PRESSURE RIDGE HAS MOVED A LITTLE FURTHER SOUTH AND WILL PRODUCE
A BIT STRONGER WESTERLY FLOW THAN ON SUNDAY. THIS WILL PREVENT THE
SEA BREEZE FROM PENETRATING INLAND AND WILL BE PINNED ALONG THE
COAST OVER PALM BEACH AND BROWARD COUNTIES THIS AFTERNOON. THEREFORE,
MAXIMUM TEMPERATURES IN THE UPPER 80S COMBINED WITH DEW POINTS IN 
THE UPPER 50S WILL PRODUCE RELATIVE HUMIDITIES AT OR JUST BELOW 35 
PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH 7 PM THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
BS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 1:54 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 17, 1:54 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
154 AM EDT MON APR 17 2006

.DISCUSSION...SURFACE RIDGE EXTENDS FROM THE CENTRAL BAHAMAS THROUGH SOUTH
FLORIDA...RESULTING IN LIGHT SOUTHWEST FLOW OVER THE AREA. THIS IS
ALSO RESULTING IN ABOVE AVERAGE TEMPERATURES ALONG THE ATLANTIC
COAST WITH HIGHS AGAIN EXPECTED TO REACH THE UPPER 80S IN PLACES
OVER THE NEXT COUPLE OF DAYS. THE WEST COAST WILL SEE HIGHS IN THE
LOWER 80S...AROUND SEASONAL NORMS. THE ATMOSPHERE REMAIN DRY AND
FAIRLY STABLE WITH A PERSISTENT CAP AROUND 5KFT. THUS NOT EXPECTING
ANY RAIN CHANCE THROUGH TUESDAY. FOR THE TEMPERATURE FORECAST...WARM
GUIDANCE TEMPS ON EAST COAST LOOK OKAY...MAY GO A DEGREE ABOVE IN
PLACES. MAV IS TOO WARM ON THE WEST COAST HOWEVER GIVEN ONSHORE
FLOW. FAVOR SLIGHTLY COOLER MET VALUES.

MEANWHILE...THE COMBINATION OF A REX BLOCK OVER THE GREAT LAKES AND
A STRONG SHORT WAVE TROUGH OVER THE OHIO VALLEY WILL HELP DIG A
TROUGH OVER THE WESTERN ATLANTIC OVER THE NEXT COUPLE OF DAYS...PUSHING
A BACKDOOR FRONT INTO LOCAL ATLANTIC WATERS BY WEDNESDAY. THIS WILL
BRING SLIGHTLY MORE MOISTURE AND MODERATE THE WARM TEMPS ON THE EAST
COAST SOMEWHAT...BUT WONT BE ENOUGH TO PRODUCE ANY MUCH NEEDED
RAINFALL. JUST A FEW SPITS ON THE ATLANTIC COAST IF ANYTHING AT ALL.

FOR LATER IN THE WEEK AND NEXT WEEKEND...A WEAK PRESSURE PATTERN
WILL BE IN PLACE WITH DIURNAL SEA BREEZE MECHANISMS THE MAIN
PLAYERS. RIDGE WILL AGAIN MIGRATE OVER THE AREA...DRYING AND WARMING
THURSDAY AND FRIDAY...WITH MODEST RECOVERY BY THE WEEKEND AS THE
RIDGE SHIFTS INTO THE ATLANTIC AND DELIVERS ONSHORE FLOW. IN
SHORT...RAIN CHANCES STILL DONT LOOK TOO GOOD ATTM.

&&

.MARINE...LIGHT TO MODERATE SOUTHWEST TO WEST FLOW WILL VEER MORE
NORTHERLY AND SUBSIDE ON WEDNESDAY AS WEAK FRONT PUSHES INTO
ATLANTIC WATERS. LIGHT FLOW TO PERSIST THROUGH FRIDAY AS HIGH
PRESSURE BUILDS OVER THE AREA. LIGHT TO MODERATE EAST TO SOUTHEAST
FLOW BY SATURDAY AS HIGH PRESSURE BUILDS OVER ATLANTIC.

&&

.FIRE WEATHER...ANOTHER TRICKY FORECAST SETTING UP. GULF MOISTURE WILL
LIKELY KEEP AFTERNOON RELATIVE HUMIDITY THE WESTERN AREAS ABOVE
THRESHOLD. THE EAST COAST COUNTIES ARE MORE OF A QUESTION. THERE
ARE A COUPLE OF INDICATIONS THAT PALM BEACH...BROWARD...AND
MIAMI-DADE MAY DIP BELOW THRESHOLD. FIRST...IT COULD BE A LITTLE
WARMER TODAY THAN YESTERDAY. SECOND...THE SOUTHWEST GRADIENT FLOW
WILL BE A LITTLE STRONGER AS WELL...HOLDING OFF A EAST COAST SEA
BREEZE THAT WOULD COOL TEMPS A LITTLE AND BRING UP DEW POINTS IN THE
AFTERNOON. THE WESTERLY FLOW MAY BRING GULF MOISTURE HOWEVER AND DEW
POINTS MAY NOT DIP QUITE LOW ENOUGH LONG ENOUGH. THIS IS ESPECIALLY
TRUE IN MIAMI-DADE SITTING CLOSER TO THE WEST COAST AND FLORIDA BAY
THAN BROWARD OR PALM BEACH. ALSO THE GRADIENT FLOW IS LIGHTER
MIAMI-DADE AND THE EAST COAST SEA BREEZE HAS MORE OF A CHANCE OF
DEVELOPING AND PENETRATING INLAND. GOING TO GAMBLE THAT THE SEA
BREEZE WILL BE HELD TO THE IMMEDIATE ATLANTIC COAST IN PALM BEACH
AND BROWARD...AND WARM TEMPS WILL ALLOW RHS TO MEET THESHOLDS. WILL
LEAVE MIAMI-DADE OUT...EXPECTING THAT DURATION REQUIREMENTS WILL NOT
BE MET.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  65  88  68 /   0   5   5  10
FORT LAUDERDALE  88  68  89  70 /   0   5   5  10
MIAMI            88  69  89  70 /   0   5   5  10
NAPLES           83  67  84  70 /   0   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG PALM BEACH AND BROWARD COUTNIES 1 TO 7 PM.
AM...NONE.
GM...NONE.

&&

99
Hazardous weather outlook, Apr 16, 6:49 PM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
649 PM EDT SUN APR 16 2006

FLZ063-066>075-172215-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
606 PM EDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.